Electronic Scientific Journal
 
Diagnostics, Resource and Mechanics 
         of materials and structures
Рус/Eng  

 

advanced search

IssuesAbout the JournalAuthorContactsNewsRegistration

2023 Issue 2

All Issues
 
2024 Issue 2
 
2024 Issue 1
 
2023 Issue 6
 
2023 Issue 5
 
2023 Issue 4
 
2023 Issue 3
 
2023 Issue 2
 
2023 Issue 1
 
2022 Issue 6
 
2022 Issue 5
 
2022 Issue 4
 
2022 Issue 3
 
2022 Issue 2
 
2022 Issue 1
 
2021 Issue 6
 
2021 Issue 5
 
2021 Issue 4
 
2021 Issue 3
 
2021 Issue 2
 
2021 Issue 1
 
2020 Issue 6
 
2020 Issue 5
 
2020 Issue 4
 
2020 Issue 3
 
2020 Issue 2
 
2020 Issue 1
 
2019 Issue 6
 
2019 Issue 5
 
2019 Issue 4
 
2019 Issue 3
 
2019 Issue 2
 
2019 Issue 1
 
2018 Issue 6
 
2018 Issue 5
 
2018 Issue 4
 
2018 Issue 3
 
2018 Issue 2
 
2018 Issue 1
 
2017 Issue 6
 
2017 Issue 5
 
2017 Issue 4
 
2017 Issue 3
 
2017 Issue 2
 
2017 Issue 1
 
2016 Issue 6
 
2016 Issue 5
 
2016 Issue 4
 
2016 Issue 3
 
2016 Issue 2
 
2016 Issue 1
 
2015 Issue 6
 
2015 Issue 5
 
2015 Issue 4
 
2015 Issue 3
 
2015 Issue 2
 
2015 Issue 1

 

 

 

 

 

A. L. Kazakov, L. F. Spevak

ANALYTICAL AND NUMERICAL RADIALLY SYMMETRIC SOLUTIONS TO A HEAT EQUATION WITH ARBITRARY NONLINEARITY

DOI: 10.17804/2410-9908.2023.2.049-064

The paper deals with the construction of radially symmetric heat waves, which are solutions to the heat conduction equation with an arbitrary form of nonlinearity under nonzero boundary condition specified on a moving manifold. The boundary value problem under study is a generalization of those solved by us earlier. Firstly, the class of the considered parabolic equations is extended; secondly, the boundary condition generating a heat wave in a space of arbitrary dimensionality has a more general form. A new theorem of the existence and uniqueness of the heat-wave-type analytical solution is proved for this problem. An approximate method of constructing solutions of the required form is proposed, which is based on expansion in radial basis functions combined with the collocation method. In each time step, the solution is constructed in two stages. The first stage is solving a problem in the region bounded by a specified moving manifold and a heat wave front, which is a priori unknown and evaluated during solving. Herewith, a special substitution is used, i.e. the required function and the spatial variable change their roles. In the second stage, the solution is completed in the region bounded by the positions of the specified moving manifold on a current step and at the initial time. The boundary conditions are defined from the first-step solution. In the test example, the solutions constructed by the developed algorithm are compared with the known exact solution. Calculations show a good accuracy of the numerical solutions at various values of the numerical parameters, including space dimensionality. The observed numerical convergence with respect to the time step shows the correctness of the proposed computational procedure.

Acknowledgments: The study was carried out in accordance with state assignment No. AAAA-A18-118020790140-5 for the IES UB RAS.

Keywords: nonlinear heat equation, radially symmetric solution, heat wave, power series, collocation method, radial basis functions

References:

  1. Vazquez J.L. The Porous Medium Equation: Mathematical Theory, Oxford, Clarendon Press, 2007, 648 р. ISBN-10: 0198569033, ISBN-13: 978-019856903.
  2. Samarskii A.A., Galaktionov V.A., Kurdyumov S.P., Mikhailov A.P. Blow-Up in Quasilinear Parabolic Equations, NY, Berlin, Walter de Gruyte, 1995, 534 p. ISBN 3-11-012754-7.
  3. Zeldovich Ya.B., Kompaneets A.S. On the theory of heat propagation with temperature-dependent thermal conductivity. In: Sbornik, posvyashchennyi 70-letiyu akademika A.F. Ioffe [Collection Dedicated to the 70th Anniversary of Academician A.F. Ioffe]. Moscow, Izd-vo AN SSSR Publ., 1950, pp. 61–71. (In Russian).
  4. Barenblatt G.I., Vishik I.M. On the final velocity of propagation in problems of non-stationary filtration of liquid and gas. Prikladnaya Matematika i Mekhanika, 1956, vol. 20, No. 3, pp. 411–417. (In Russian).
  5. Oleynik O.A., Kalashnikov A.S., Chzhou Y.-L. The Cauchy problem and boundary value problems for equations of the type of non-stationary filtration. Izvestiya AN SSSR. Seriya Matematicheskaya, 1958, vol. 22, No. 5, pp. 667–704. (In Russian).
  6. Sidorov A.F. Izbrannye trudy: matematika, mekhanika [Selected Works: Mathematics, Mechanics]. Moscow, Fizmatlit Publ., 2001, 576 p. (In Russian). ISBN 5-9221-0103-Х.
  7. Kazakov A.L., Spevak L.F. Boundary elements method and power series method for one-dimensional nonlinear filtration problems. Izvestiya IGU, Seriya Matematika, 2012, vol. 5, No. 2, pp. 2–17. (In Russian).
  8. Kazakov A.L., Spevak L.F. Numerical and analytical studies of a nonlinear parabolic equation with boundary conditions of a special form. Applied Mathematical Modelling, 2013, vol. 37, iss. 10–11, pp. 6918–6928. DOI: 10.1016/j.apm.2013.02.026.
  9. Kazakov A.L., Kuznetsov P.A., Spevak L.F. On a degenerate boundary value problem for the porous medium equation in spherical coordinates. Trudy Instituta Matematiki i Mekhaniki UrO RAN, 2014, vol. 20, No. 1, pp. 119–129. (In Russian).
  10. Kazakov A.L., Spevak L.F., Nefedova O.A. On the numerical-analytical approaches to solving a nonlinear heat conduction equation with a singularity. Diagnostics, Resource and Mechanics of materials and structures, 2018, iss. 6, pp. 100–116. DOI: 10.17804/2410-9908.2018.6.100-116. Available at: http://dream-journal.org/issues/2018-6/2018-6_232.html
  11. Kazakov A.L., Nefedova O.A., Spevak L.F. Solution of the problem of initiating the heat wave for a nonlinear heat conduction equation using the boundary element method. Computational Mathematics and Mathematical Physics, 2019, vol. 59, No. 6, pp. 1015–1029. DOI: 10.1134/S0965542519060083.
  12. Kazakov A.L., Spevak L.F., Nefedova O.A., Lempert A.A. On the analytical and numerical study of a two-dimensional nonlinear heat equation with a source term. Symmetry, 2020, vol. 12, iss. 6, pp. 921 (3–15). DOI: 10.3390/sym12060921.
  13. Kazakov A.L., Spevak L.F. On the construction of a heat wave generated by a boundary condition on a moving border. Diagnostics, Resource and Mechanics of materials and structures, 2021, iss. 6, pp. 54–67. DOI: 10.17804/2410-9908.2021.6.054-067. Available at: http://dream-journal.org/issues/2021-6/2021-6_350.html
  14. Kazakov A.L. On exact solutions to a heat wave propagation boundary-value problem for a nonlinear heat equation. Sibirskie Elektronnye Matematicheskie Izvestiya, 2019, vol. 16, pp. 1057–1068. (In Russian). Available at: http://semr.math.nsc.ru/v16
  15. Kazakov A.L., Spevak L.F. Approximate and exact solutions to the singular nonlinear heat equation with a common type of nonlinearity. Izvestiya Irkutskogo Gosudarstvennogo Universiteta. Seriya Matematika, 2020, vol. 34, pp. 18–34. (In Russian). DOI: 10.26516/1997-7670.2020.34.18.
  16. Kazakov A.L., Spevak L.F. Constructing exact and approximate diffusion wave solutions for a quasilinear parabolic equation with power nonlinearities. Mathematics, 2022, vol. 10, 1559. DOI: 10.3390/math10091559.
  17. Powell M.J.D. The theory of radial basis function approximation in 1990. In: Advances in Numerical Analysis, vol. 2: Wavelets, Subdivision Algorithms, and Radial Basis Functions, Light W.A., ed., 1992, Clarendon Press, Oxford, pp. 105–210.
  18. Fornberg B., Flyer N. Solving PDEs with radial basis functions. Acta Numerica, 2015, vol. 24, pp. 215–258. DOI: 10.1017/S0962492914000130.
  19. Buhmann M.D. Radial Basis Functions: Theory and Implementations, Cambridge University Press, 2003, 272 p. ISBN 0521633389, 9780521633383.
  20. Golberg M.A., Chen C.-S., Bowman H. Some recent results and proposals for the use of radial basis functions in the BEM. Engineering Analysis with Boundary Elements, 1999, vol. 23, pp. 285–296. DOI: 10.1016/S0955-7997(98)00087-3.
  21. Banerjee P.K., Butterfield R. Boundary Element Methods in Engineering Science, U.S., McGraw-Hill Inc., 1981, 452 р. ISBN-10: 0070841209, ISBN-13: 978-0070841208.
  22. Brebbia C.A., Telles J.F.C., Wrobel L.C. Boundary Element Techniques, Springer, Berlin, Heidelberg, New York, Tokio, 1984, 466 р. ISBN 978-3-642-48862-7. DOI: 10.1007/978-3-642-48860-3.
  23. Nardini D., Brebbia C.A. A new approach to free vibration analysis using boundary elements. Applied Mathematical Modelling, 1983, vol. 7, No. 3, pp. 157–162. DOI: 10.1016/0307-904X(83)90003-3.
  24. Wrobel L.C., Brebbia C.A., Nardini D. The dual reciprocity boundary element formulation for transient heat conduction. In: Finite Elements in Water Resources VI, Springer-Verlag, Berlin, 1986, pp. 801–811.
  25. Wrobel L.C., Brebbia C.A. The dual reciprocity boundary element formulation for diffusion problems. Computer Methods in Applied Mechanics and Engineering, 1987, vol. 65, iss. 2, pp. 147–164. DOI: 10.1016/0045-7825(87)90010-7.
  26. Golberg M.A. Numerical evaluation of particular solutions in the BEM – A review. Boundary Elements Communications, 1995, vol. 6, pp. 99–106.
  27. Golberg Michael A. Recent developments in the numerical evaluation of particular solutions in the boundary element method. Applied Mathematics and Computation, 1996, vol. 75, iss. 1, pp. 91–101. DOI: 10.1016/0096-3003(95)00123-9.
  28. Chen Wen, Fu Zhuo-Jia, Chen C.S. Recent Advances in Radial Basis Function Collocation Methods, Springer, Berlin, Heidelberg, 2013. DOI: 10.1007/978-3-642-39572-7.
  29. Kazakov A.L., Kuznetsov P.A. On the analytic solutions of a special boundary value problem for a nonlinear heat equation in polar coordinates. J. Appl. Ind. Math., 2018, 12, 255–263. DOI: 10.1134/S1990478918020060.
  30. DiBenedetto E. Degenerate Parabolic Equations, Springer New York, NY, 1993, 388 p. DOI: 10.1007/978-1-4612-0895-2.
  31. Bautin S.P., Kazakov A.L. Obobshchennaya zadacha Koshi i ee prilozheniya [Generalized Cauchy Problem and its Applications]. Novosibirsk, Nauka Publ., 2006, 397 p. (In Russian). ISBN 5-02-032540-6.
  32. Kozlov V.V. Sofya Kovalevskaya: a mathematician and a person. Russian Mathematical Surveys, 2000, vol. 55, iss. 6, pp. 1175–1192. DOI: 10.1070/rm2000v055n06ABEH000353.
  33. Courant R., Hilbert D. Methods of Mathematical Physics. Vol. II: Partial Differential Equations, New York, Interscience Publishers, Inc., 2008.


PDF      

Article reference

Kazakov A. L., Spevak L. F. Analytical and Numerical Radially Symmetric Solutions to a Heat Equation with Arbitrary Nonlinearity // Diagnostics, Resource and Mechanics of materials and structures. - 2023. - Iss. 2. - P. 49-64. -
DOI: 10.17804/2410-9908.2023.2.049-064. -
URL: http://eng.dream-journal.org/issues/2023-2/2023-2_400.html
(accessed: 06/22/2024).

 

impact factor
RSCI 0.42

 

MRDMS 2024
Google Scholar


NLR

 

Founder:  Institute of Engineering Science, Russian Academy of Sciences (Ural Branch)
Chief Editor:  S.V. Smirnov
When citing, it is obligatory that you refer to the Journal. Reproduction in electronic or other periodicals without permission of the Editorial Board is prohibited. The materials published in the Journal may be used only for non-profit purposes.
Contacts  
 
Home E-mail 0+
 

ISSN 2410-9908 Registration SMI Эл № ФС77-57355 dated March 24, 2014 © IMACH of RAS (UB) 2014-2024, www.imach.uran.ru